taking treatment with higher CD4
Dec 11, 2013
Dear Dr, I am confused since my doctor advised me to start treatment with Atripla in spite of my CD4 is 560, however, the doctor does not urging me but she recommend that. I am so stressed and nervous regarding that issue and whether I start the treatment now or wait for a while, I am more concern about side effects as I am student and has a lot of exams coming and that is require a concentration. hope you assist me in that issue. Thank you
Response from Dr. Young
Hello and thanks for posting.
If you're otherwise asymptomatic, there's no emergency to start HIV medications. So it makes perfect sense to me that if you've got a major life event coming up (like final exams) that you can safely defer the decision to start a few weeks. Treatment is recommended for all people living with HIV, irrespective of CD4 count (here in the US).
Also, I'm no great fan of efavirenz (part of Atripla) for people who are starting treatment today. There are better tolerated options, especially for people whose daily activities may be sensitive to any cognitive or psychological side effects. If a once-daily pill (or pills) is desirable, there are a number of alternatives that don't include this fading medication, including the single pill combos of Complera and Stribild and the new 2 pill options that include Tivicay. All are endorsed in current US treatment guidelines.
Hope that helps, and good luck with your exams. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Hair Loss A Sign Of Acute HIV Infection?
- How Do You Know If You Have Systemic Candidiasis?
- Swollen Lymph Glands After Sucking Penis Worried I Have HIV
- How Effective Are Swabs When Testing For An Std?
- Is Hpv Tested For When Donating Blood?
- Are Condoms Provided By Sex Workers Are Safe?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.